Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2016, 7:44 PM EDT for 5 counties in Georgia. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 15, 2016, 8:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:00 PM EDT | TSTM WND DMG | 1 Wsw Statesboro, GA | THE BULLOCH COUNTY WARNING POINT REPORTED A TREE DOWN ON JOHNSON STREET. |
| Jul 15, 8:02 PM EDT | TSTM WND DMG | 1 Nne Dover, GA | THE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR THE INTERSECTION OF STATESBORO HIGHWAY AND HIGHWAY 17. |
| Jul 15, 8:04 PM EDT | TSTM WND DMG | 3 E Dover, GA | THE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR THE INTERSECTION OF DORSEY CLARK ROAD AND HIGHWAY 17. |
| Jul 15, 8:15 PM EDT | TSTM WND DMG | 2 Nne Oliver, GA | THE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN NEAR OLIVER LANDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WUUS52 KCHS 152344
SVRCHS
GAC031-043-103-165-251-160045-
/O.NEW.KCHS.SV.W.0092.160715T2344Z-160716T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
CANDLER COUNTY IN SOUTHEASTERN GEORGIA...
JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 845 PM EDT
* AT 744 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BAY...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STATESBORO...METTER...MILLEN...SYLVANIA...WESTSIDE...
MIDDLEGROUND...BUTTS AND BROOKLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3252 8215 3256 8208 3254 8203 3260 8200
3266 8208 3278 8213 3282 8215 3289 8212
3292 8207 3292 8195 3295 8186 3291 8177
3293 8173 3241 8136 3218 8167 3223 8181
3227 8189 3227 8193 3237 8224
TIME...MOT...LOC 2344Z 218DEG 13KT 3227 8175
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
669
WWUS52 KCHS 160007
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT FRI JUL 15 2016
GAC043-160015-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
CANDLER GA-
807 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3230 8160 3255 8203 3260 8200 3266 8208
3278 8213 3282 8215 3289 8212 3292 8207
3292 8195 3295 8186 3291 8177 3293 8173
3245 8139
TIME...MOT...LOC 0005Z 212DEG 27KT 3246 8161
$$
GAC031-103-165-251-160045-
/O.CON.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
BULLOCH GA-JENKINS GA-EFFINGHAM GA-SCREVEN GA-
807 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BULLOCH...JENKINS...EFFINGHAM AND SCREVEN COUNTIES...
AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
STATESBORO...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SEVERE
THUNDERSTORMS COULD AFFECT AREAS TO THE NORTHWEST NEAR MILLEN.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...MILLEN...SYLVANIA...MIDDLEGROUND...BUTTS...BROOKLET...
PORTAL AND NEWINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3230 8160 3255 8203 3260 8200 3266 8208
3278 8213 3282 8215 3289 8212 3292 8207
3292 8195 3295 8186 3291 8177 3293 8173
3245 8139
TIME...MOT...LOC 0005Z 212DEG 27KT 3246 8161
HAIL...1.00IN
WIND...60MPH
$$980
WWUS52 KCHS 160032
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT FRI JUL 15 2016
GAC031-103-160041-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
BULLOCH GA-EFFINGHAM GA-
832 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND EFFINGHAM COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
3295 8187 3291 8177 3293 8173 3255 8147
3251 8153 3249 8155 3251 8159 3263 8180
3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0031Z 201DEG 24KT 3285 8203 3252 8156
$$
GAC165-251-160045-
/O.CON.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
JENKINS GA-SCREVEN GA-
832 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR JENKINS AND SCREVEN COUNTIES...
AT 831 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLEN TO 14 MILES EAST OF STATESBORO...MOVING
NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILLEN...SYLVANIA...NEWINGTON...OLIVER...ROCKY FORD...HERNDON...
HUNTERS AND SCARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
3295 8187 3291 8177 3293 8173 3255 8147
3251 8153 3249 8155 3251 8159 3263 8180
3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0031Z 201DEG 24KT 3285 8203 3252 8156
HAIL...<.75IN
WIND...60MPH
$$110
WWUS52 KCHS 160040
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT FRI JUL 15 2016
GAC165-251-160050-
/O.EXP.KCHS.SV.W.0092.000000T0000Z-160716T0045Z/
JENKINS GA-SCREVEN GA-
840 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR JENKINS AND SCREVEN COUNTIES
WILL EXPIRE AT 845 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3288 8213 3289 8212 3292 8207 3292 8195
3295 8187 3291 8177 3293 8173 3255 8147
3251 8153 3249 8155 3251 8159 3263 8180
3264 8180 3265 8184 3283 8215
TIME...MOT...LOC 0037Z 218DEG 13KT 3285 8203 3252 8156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:08 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 15, 6:08 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Charleston SC 608 PM EDT FRI JUL 15 2016 .SYNOPSIS... Through next week, Atlantic high pressure will extend west over the region, and a trough of low pressure will linger inland. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Early Friday evening: Adjusted pops to account for expected trends over the next couple of hours. While thunderstorms over the CHS Tri-County region should wane and shift S/SW, expect additional scattered/numerous thunderstorms to cross the Altamaha River and spread into SE GA especially south of I-16. The threat for isolated damaging wind gusts, locally heavy rain and frequent lightning will persist into the evening. Tonight: Ongoing convective activity is expected to diminish later this evening and become confined mainly inland closer to the Midlands. Residual outflow boundaries in this area could continue to kick off at least isolated shallow convection beyond sunset. Thereafter, the focus then turns to what appears to be mainly speed convergence within the enhanced gradient between the inland trough and the high over the Atlantic. Models all show varying degrees of showers and storms getting started after midnight, though most of the activity looks to be focused over the coastal waters and along the coast. Have kept POP's in this area in the 20 percent chance range for now, and higher values may eventually be needed based on evening model runs. Otherwise, expect a warm and muggy night with lows in the upper 70s in most areas. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Typically strong instability will support showers/thunderstorms through this period, with the best coverage across northern/western counties during the early afternoon through late afternoon/early evening hours. Showers/thunderstorms could also develop over coastal counties/adjacent coastal waters during the late night/early morning hours. A few afternoon/evening thunderstorms could briefly become severe with damaging wet microbursts, while PWAT values around 2 inches could support locally excessive rainfall especially where thunderstorms move slowly/erratically or redevelop/train over the same areas. Daily differences will be subtle and will be addressed within the following paragraphs. Saturday: A weak upper trough and associated enhanced moisture as depicted by 850-500 mean relative humidity progs will push into areas north of I-16. Meanwhile, on the periphery of the upper trough SW 850-500 mb winds 10-20 knots should support relatively progressive multicell thunderstorms with an isolated damaging wind threat but a limited potential for excessive rainfall. Thus, raised pops into the low-end likely category across inland counties Saturday afternoon. Sunday: The weak upper trough and enhanced moisture featuring PWAT values around 2 inches should persist. Weaker low/mid level winds as compared with Saturday will support a complex mesoscale boundary environment which will promote slower, more erratic thunderstorm propagation marked by brief pulse severe thunderstorms and a greater chance for locally excessive rainfall. Capped max pops around 50 percent north of I-16 Sunday afternoon, but locally greater pops could eventually be required. Monday: Guidance suggests a subtle trend toward upper ridging, so coverage of afternoon/evening showers/thunderstorms could be somewhat reduced as compared with Saturday/Sunday. Thus, capped maximum pm pops in the 30-40 percent range. Once again, a weak steering environment will translate to complex mesoscale boundaries including the sea breeze and thunderstorm outflow which will support erratic thunderstorm movement, brief episodes of pulse severe thunderstorms with damaging wet microbursts and locally excessive rainfall. Through this period, guidance depicts sufficient convection over coastal counties/adjacent coastal waters to justify at least slight chance/chance pops during the late night/early morning hours. However, model signals remain mixed with respect to the potential for more significant convection/locally heavy rainfall during any nocturnal convection episodes. Will continue to assess. Otherwise, expect high temps in the lower to mid 90s except mid/upper 80s on the beaches and lows mid/upper 70s inland and lower 80s on the beaches through the period. daily heat index values will peak over 100F but should remain below 110F, so Heat Advisories are not expected. As always, temperatures will quickly fall into the 70s where afternoon/evening thunderstorms occur. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Atlantic high pressure will extend westward over the southeast U.S. while a trough persists inland. This will lead to a continuation of mid-July weather with diurnal convection. The models are in good agreement breaking/weakening the mid/upper level ridge over the southeast in half as a trough develops to our north. This should result in temperatures closer to normal, but little change from the typical day to day chances for diurnal convection. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... Thunderstorms will shift south of KCHS but could move into the KSAV vicinity from the south this evening. Once storms diminish late this evening the rest of the 18Z TAF period is expected to be VFR. Extended Aviation Outlook: Mainly VFR outside showers/thunderstorms. && .MARINE... Tonight: Basically a persistence forecast for the local waters as the set up remains the same. The waters will continue to be caught between the inland trough and high pressure to the east. This will drive a moderate south to southwest flow, with some enhancement within a nocturnal surge. Winds are expected to top out in the 15-20 knot range, highest across the South Carolina waters. Seas will range 2-4 feet. Saturday through Wednesday: No significant changes from recent conditions are expected through this period. S/SW winds will be enhanced by the diurnal sea breeze and will surge for several hours each night. Capped maximum winds at 20 knots through the period. Seas of 2-4 feet will prevail, highest beyond 20 nm. Thunderstorms will create locally hazardous conditions. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...BSH/SPR SHORT TERM...SPR LONG TERM...MS AVIATION...BSH/SPR MARINE...BSH/SPR
Hazardous weather outlook, Jul 15, 3:47 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 347 AM EDT FRI JUL 15 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-161345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 347 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:45 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI JUL 15 2016
SCZ044-045-052-152130-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
445 PM EDT FRI JUL 15 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 530 PM EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANGAREE...OR OVER SUMMERVILLE. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...SLANDS BRIDGE...
GIVHANS FERRY STATE PARK...LADSON AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3319 7970 3297 7994 3295 8004 3300 8005
3299 8010 3300 8010 3302 8016 3301 8018
3299 8015 3300 8013 3298 8011 3298 8013
3293 8009 3286 8037 3297 8042 3304 8039
3307 8049
TIME...MOT...LOC 2044Z 176DEG 4KT 3305 8016Local storm report, Jul 15, 5:20 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 2 ESE KNIGHTSVILLE 33.00N 80.21W
07/15/2016 E0.88 INCH DORCHESTER SC NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKEL SIZED HAIL ALONG U.S.
ROUTE 17A.
&&
EVENT NUMBER CHS1600604
SPRLocal storm report, Jul 15, 5:42 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 6 SSW MONCKS CORNER 33.12N 80.07W
07/15/2016 BERKELEY SC 911 CALL CENTER
THE BERKELEY COUNTY WARNING POINT REPORTED A TREE DOWN
ALONG SOUTH LIVE OAK DRIVE.
&&
EVENT NUMBER CHS1600605
DPBLocal storm report, Jul 15, 5:55 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 2 SSW SUMMERVILLE 32.99N 80.19W
07/15/2016 DORCHESTER SC 911 CALL CENTER
THE DORCHESTER COUNTY WARNING POINT REPORTED A POWER
LINE DOWN ALONG MIKEL ROAD.
&&
EVENT NUMBER CHS1600606
DPBSpecial weather statement, Jul 15, 6:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT FRI JUL 15 2016
SCZ043-044-050-152300-
DORCHESTER SC-INLAND COLLETON SC-CHARLESTON SC-
634 PM EDT FRI JUL 15 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND COLLETON COUNTIES UNTIL 700 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELEMAR CROSSROADS...OR 11 MILES SOUTHWEST
OF SLANDS BRIDGE...MOVING WEST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RAVENEL...COTTAGEVILLE...ASHEPOO...JACKSONBORO AND DELEMAR
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3292 8032 3279 8023 3272 8056 3299 8053
TIME...MOT...LOC 2231Z 094DEG 6KT 3284 8038Special weather statement, Jul 15, 7:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT FRI JUL 15 2016
GAZ100-114>116-137-138-152345-
BULLOCH GA-TATTNALL GA-LONG GA-EVANS GA-INLAND LIBERTY GA-
INLAND BRYAN GA-
706 PM EDT FRI JUL 15 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
LIBERTY...LONG...TATTNALL AND BRYAN COUNTIES UNTIL 745 PM EDT...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FORT STEWART...MOVING
NORTHEAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...PEMBROKE...BAY...FORT
STEWART...LANIER...WALTHOURVILLE... GLENNVILLE AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3176 8164 3192 8205 3226 8176 3223 8146
3204 8139
TIME...MOT...LOC 2306Z 218DEG 13KT 3198 8170The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:06 PM EDT | Special Weather Statement | CHS | Bryan | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.